Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 494, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 5, 2007, 10:29 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2007, 10:29 PM CDT (03:29 UTC)
- Expired
- Oct 5, 2007, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 060329
SVRLBF
NEC015-089-060400-
/O.NEW.KLBF.SV.W.0494.071006T0329Z-071006T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT FRI OCT 5 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPENCER...
NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1100 PM CDT.
* AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONOWI...OR ABOUT 16 MILES EAST OF SPENCER...AND MOVING NORTHEAST
AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHWAY 281 MILE MARKER 220.
LAT...LON 4278 9831 4264 9854 4284 9895 4301 9859
4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0329Z 234DEG 55KT 4290 9828
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 060344
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 PM CDT FRI OCT 5 2007
NEC015-089-060400-
/O.CON.KLBF.SV.W.0494.000000T0000Z-071006T0400Z/
HOLT NE-BOYD NE-
1044 PM CDT FRI OCT 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN BOYD AND EXTREME NORTH CENTRAL HOLT COUNTIES...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 18 MILES NORTHEAST OF MONOWI...OR ABOUT 24 MILES EAST OF
PICKSTOWN...MOVING NORTHEAST AT 60 MPH.
LAT...LON 4278 9831 4277 9852 4284 9895 4301 9859
4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0344Z 234DEG 55KT 4303 9802
$$
SPRINGER000
WWUS53 KLBF 060401
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT FRI OCT 5 2007
NEC015-089-060411-
/O.EXP.KLBF.SV.W.0494.000000T0000Z-071006T0400Z/
HOLT NE-BOYD NE-
1101 PM CDT FRI OCT 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOYD AND EXTREME NORTH
CENTRAL HOLT COUNTIES EXPIRED AT 1100 PM CDT...
LAT...LON 4278 9831 4277 9852 4284 9895 4301 9859
4301 9851 4295 9845 4293 9838 4288 9830
TIME...MOT...LOC 0344Z 234DEG 55KT 4302 9801
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:39 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Oct 5, 3:39 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT FRI OCT 5 2007 .DISCUSSION... NEAR TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST. MAIN CONCERNS WILL BE WIND ON SATURDAY AND TIMING OF FROPA SATURDAY. IN THE NEAR TERM HAVE LOOKED AT WV AND LIGHTNING OVERLAY WITH A DISTURBANCE MOVING THROUGH THE 4 CORNERS AREA INTO THE PANHANDLE. WAVE HAS LOST ITS PUNCH ONCE IT CROSSED THE DIVIDE. MAY BE ENOUGH INTERACTION WITH BOUNDARY IN THE PANHANDLE BUT HAVE LEFT DRY FOR NOW. MODELS NOT DIGGING WEST COAST SYSTEM AS DEEP TODAY WITH UPPER JET DRIVING AROUND THE SYSTEM AND LIMITING ITS SOUTHERN TRACK. YESTERDAYS MODELS HAD SYSTEM DRIVING INTO 4 CORNERS SAT 12Z NOW INTO THE SALT LAKE VICINITY BUT ALL IN GOOD AGREEMENT. WITH SYSTEMS FURTHER NORTH WARD DRIFT SURFACE GRADIENT SLOW TO TIGHTEN AND WINDS WILL BE BORDERLINE ADVISORY ON SATURDAY WITH THE MOST LIKELY AREA TO BE NORTH CENTRAL ZONES. PWS CONTINUE ABOVE NORMAL WITH STRONG THETAE ADVECTION ACROSS SOUTHERN PLAINS ON THE NOSE OF 50+KT LLJ OVERNIGHT INTO SATURDAY. HAVE DELAYED ONSET OF PRECIPITATION IN THE NORTHWEST BUT INTRODUCED ISO POPS ACROSS FORECAST AREA ALONG THE 850MB FRONT AND THE LLJ EARLY IN THE AFTERNOON. FRONTAL PASSAGE WILL BE DELAYED TILL SATURDAY EVENING AND HAVE GENERALLY FOLLOWED HPC QPF WITH SYSTEM AS IT MOVES THROUGH WESTERN NEBRASKA SATURDAY EVENING. HAVE INCREASED TEMPERATURES ON THE DAY SATURDAY. SETUP FOR SEVERE WEATHER AS LINEAR SYSTEM MOVES INTO DEEP MOISTURE AND UPPER SUPPORT INDUCES LIFT ACROSS THE AREA. MAIN THREAT LOOKS TO BE LARGE HAIL. AS H5 CLOSED LOW MOVES NORTHEAST LIFTING OVER WESTERN NEBRASKA SUNDAY A STRONG WAVE WILL MOVE OUT OF THE SYSTEM WITH A SECONDARY AREA THROUGH CENTRAL NEBRASKA WITH HEAVY RAIN SUNDAY AFTERNOON SUNDAY EVENING BEFORE SYSTEM PULLS NORTHEAST. SOME UPPER 30S SUNDAY MORNING OVER NORTHWEST PANHANDLE BUT SYSTEM NOT AS COLD. PRECIPITATION ENDING MONDAY EVENING ACROSS WESTERN NEBRASKA WITH TEMPERATURES REBOUNDING TUESDAY THROUGH FRIDAY AS SYSTEM DRIVING INTO WEST COAST SHARPENS H5 RIDGE INTO CENTRAL PLAINS. DRY. && .AVIATION... VFR CONDITIONS SHOULD REMAIN IN PLACE ACROSS WESTERN NEBRASKA INTO THE FRONT RANGE THROUGH THE NEXT 24 HOURS OR SO. STRENGTHENING LOW PRESSURE ACROSS THE BLACK HILLS INTO EASTERN WYOMING WILL INCREASE THE PRESSURE GRADIENT ACROSS WESTERN INTO CENTRAL NEBRASKA OVERNIGHT LEAVING A SOMEWHAT MIX ENVIRONMENT IN PLACE...HOWEVER IF WINDS DO DECREASE ENOUGH...A STRONG SOUTHWEST ORIENTED LLVL JET WILL LEAD TO LOW LEVEL WIND SHEAR BY SUNRISE ON SUNDAY AS SFC WINDS WOULD BE LIGHT AND BACKED TO THE EAST. THESE SAME WINDS WILL INCREASE THROUGH THE DAY ON SATURDAY AS THEY MIX THE INVERSION OUT...WIND GUSTS OVER 35 MPH COULD BE POSSIBLE AND MAY BE HAZARD TO LIGHT AIRCRAFT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER/13
Hazardous weather outlook, Oct 5, 3:38 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT FRI OCT 5 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT FRI OCT 5 2007 /238 PM MDT FRI OCT 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONFIDENCE IS INCREASING FOR A POWERFUL STORM SYSTEM TO TRACK THROUGH THE CENTRAL PLAINS THIS WEEKEND. THIS STORM SYSTEM WILL PRODUCE HARSH AND RAPIDLY CHANGING WEATHER CONDITIONS LATE SATURDAY...SUNDAY AND INTO MONDAY MORNING. SATURDAY...A WIND ADVISORY MAY BE REQUIRED SATURDAY FOR SOUTH WINDS OVER 30 MPH BUT A BIGGER CONCERN WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE IN THE AFTERNOON AND IN THE EVENING. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN. SATURDAY NIGHT...A POWERFUL COLD FRONT WILL DROP THROUGH ALL OR A PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. NORTH WINDS OVER 30 MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE REQUIRED LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Oct 5, 9:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT FRI OCT 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 9 NNW ONEILL 42.58N 98.71W
10/05/2007 E1.00 INCH HOLT NE PUBLIC
HAIL FROM 3/4 TO 1 INCH FROM 930-940 PM CDT
&&
CHENDERSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 57 min |
| Oct 6, 3:59 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.